ADHD and Estrogen | ADDA

0
47

Q: I had a hysterectomy about 14 years ago and was on estrogen and did well on it. For various reasons that I don’t have time to go into, I was taken off the estrogen. I soon developed ADHD symptoms along with anxiety and depression. I take Vyvanse and a low dose of Effexor. These treated the ADHD, anxiety, and depression, but I still didn’t feel well. I recently started back on estrogen and the brain fog immediately lifted. I am hoping once I am stable on it, the ADHD symptoms will diminish and hopefully I can stop the Vyvanse. Does this seem logical?

Your timing is excellent with this question. I am going to do a podcast soon on the topic of women’s hormones and ADHD.

While I am not a doctor, I can tell you that after turning 40 I did start to notice that my brain fog increased. I did a little research and found that estrogen plays a HUGE role in neurotransmitters. Funny enough, by doctor put me on a low dose birth control pill and I also felt better immediately. Even my Concerta worked better.

I can’t give you medical advice, but personally, I have no plans to stop taking my ADHD medication. I say this because when I don’t take them my mood and my motivation decline immediately, and I am not the best version of myself. Taking the ADHD meds + the low dose hormones = life is calmer for Liz.

I can stand with you in solidarity. Hormones stink!

Stay in touch, ADDA (and I) have some great resources for women with ADHD.

-liz



Source link

LEAVE A REPLY

Please enter your comment!
Please enter your name here